Can't sleep anymore...help

Discussion in 'Fibromyalgia Main Forum' started by ll1816, Apr 3, 2007.

  1. ll1816

    ll1816 Member

    Hi everyone,

    I've been taking Clonazepam for severals years. 3mg. at bedtime and I've also used Melatonin 3mg. to help me to get to sleep, but for the past week or so, it's not working and I can't sleep.

    I'm awake until 4:00 or 4:30 a.m. and then I only sleep about 4 hours. I feel awful all the time. This is putting a big rift in my marriage and I don't know what to do.

    Does anyone take Clonazepam and a medication for sleep? I am planning on calling my doctor's office tomorrow, but thought I'd see what others are doing to get some sleep as well.

    Thanks in advance!

    Hugs,
    Liz
  2. blkkat

    blkkat New Member

    wow - i'm sorry you cant sleep. I've never heard anyone taking that high of a dose. i take 1.5mgs at bed . are you moving around at night more ,or drinking coffee past 3pm, also lets say you go to bed at 10 then wait till 9 to take it .

    for me if i take it like at 8.30 but stay up till 2-3 am which i do , then it tends not to help very well. you may need to taper off ,then go back up to reg dose. oh chocolate keeps me up also. hope this can help. GOD BLESS -- BLKKAT
  3. ll1816

    ll1816 Member

    Hi blkkat,

    I worked my way up to that dosage and it actually used to help me go to sleep but not anymore. I've tried taking it as early as 5:00, but no luck.

    I don't drink coffee because I have GERD, so I just drink green tea and water.

    Maybe I should try tapering down on the Clonazepam, then going back up again. I'm definitely going to call my neuro tomorrow, because I've just got to get some sleep.

    Thanks for your reply and God Bless you too!

    Hugs,
    Liz
  4. swehling

    swehling New Member

    Sorry to hear of the down hill-- When I got to 1-2 hours it was time for the sleep study 3 dr. advised me to have. I'm on a cpap -breathing(which is comfortable enough)and Lyrica.
    Lyrica gives you the deep sleep and helps keep you there-even if you wake up, 9 x out of 10 you can go right back. I've always been a light sleeper and disturbed by the slightest noise(I've used sound machines for most of my adult life). If your room is very dark and nice and cool, you have a better chance of staying asleep as well. I'm not married, so I can't speek to what you need to do for/about your husband. Maybe if you let him read some of the message board, he might get the picture that none of us want to be this way!
    Best wishes and dreams!
    Susan
  5. blkkat

    blkkat New Member

    hello LIZ, are you up ? that's prob. a stupid thing to ask ,yes?

    did you get any sleep at all last night? will this nightmare ever end for all of us ????

    GOD BLESS-- BLKKAT
  6. doxygirl

    doxygirl New Member

    I can't stress to you enough how much taking 1/2 of a sleeping pill has helped me!

    Before I took sleeping pills I used to be up until sometimes 5 or 6 am!

    I started taking 1/2 of a "unisom"( it is over the counter) sleeping pill and to this day still do......(I have never increased the dose), and it makes a huge difference!

    Dealing with dd is hard enough but when we can't sleep and it makes it ten fold!

    Since I have been taking sleeping pills I can deal with dd much better because I almost alway sleep good........unless I am highly strssed out......but it is so much better than not sleeping and our bodies need SLEEP:!

    Give it a try and see if it helps.....my DR rx'd sleeping pills more than once but beleive it or not unisom works much better!

    And.....by taking only 1/2 it doesn't make you dopey the next day!

    Let me know if you try this and it works k?"

    Hugs
    Doxy
    [This Message was Edited on 04/05/2007]
  7. code34me

    code34me New Member

    but it stoped working for me. I told my doc and he said you can get amune to meds. So he has me on Klonopin and it is working.
    Mabey you might just need to change up your meds (like trick you body?)
    Just a thought.
    Take care of you! Codey
  8. homesheba

    homesheba New Member

    i am so sorry you cant sleep. couldyou have a form of onsomnia? mymom who os 80- has 3 kinds of it! yikes!!!
    also i had a sleep study done and it showed i was all over that bed and nevr sleep into the deep sleep, i was going nuts!
    anyway i sure pray you will get relief soon as it is such a huge part of helping with this junk we all have.
  9. jinlee

    jinlee Member

    It is awful, this not sleeping. I wish I could offer a solution but I am in the same boat you are, can't ever sleep more than two or three hours and then it is not restful.

    I take 800 mg neurontin and 3 mg clonazepam also and three flexeril, also zoloft at night. Only puts me to sleep for an average of three hours. Fun, fun, fun.

    I have tried everything in the book. Trazadone is helpful, have you tried it yet?

    I use my nonsleeping time for my quiet time, when no one is around to bug me. I research things online, read, reflect, watch old tv shows online. Decided if I can't beat it to use it to my advantage.

    I sometimes still do med transcription at night since if everyone is asleep except me, I might as well be getting paid for staying awake.

    I hope you find a combination that helps you get some shut-eye and when you do, please post so other owls can try it too.

    Take care,
    Jinlee.

  10. fairydust39

    fairydust39 New Member

    When your body becomes accustom to Klonopin,the only thing you can do is back off and stop taking it for a while. Use something else Like Excedrin PM for a while(Maybe a month or two) and then it will work again. That's what I have to do.
    I can't sleep either and have been that way for many years.
    I really hate that when I can't sleep.
    Hugs Shirley
    [This Message was Edited on 04/05/2007]
  11. StephieBee

    StephieBee New Member

    I do not sleep either.

    And unlike some others, I can believe that you are on 3 mg of Klonopin. Klonopin never worked for me.

    I have been on many sleep aids...all which have stopped working.

    I am on 8 mg of Zanaflex which only sometimes puts me to sleep for about an hour and then I wake up.

    I also take 2 mg of Xanax 2 times a day and this doesnt put me to sleep either.

    Have you tried Trazodone? Its very common. I was on it for many years...I eventually went up to 500 mg if you can believe that. Its an old anti-depressant that is only used for sleep now. The starting dose is 25-50 mg usually. The only problems it gave me for awhile was the feeling of a hang over in the morning but it was the only thing that consistantly ever worked for me.

    Hugs,
    Steph
  12. Reidsbeads

    Reidsbeads New Member

    Get off that klonapin that stuff is aweful.
  13. ll1816

    ll1816 Member

    Wow, thanks to all of you who responded. It's nice to know that I'm not alone!!!

    My doctor has a compounding pharmacist that works in his office and she recently put my on a slow release T3, because my labs showed my thyroid was a little low. Because it was slow release they are thinking that this is adding to the problem so they told me to stop taking it. Hmmm...I don't think that small a dose (7.5mg.) is the culprit.

    I have a follow up with her in 2 weeks. I'd really rather see my doctor, but we'll see how I do the next two weeks. I may try the unisom and if that doesn't work I'll ask about the Trazadone and Lyrica.

    My thanks again to all of you. You don't know how much it means to me to have folks like you here!

    Gentle hugs,
    Liz
  14. NyroFan

    NyroFan New Member

    #1816

    I am so sorry you have this problem. Sleep is so important for people like us.

    I demand that if my sleep gets awful I always will work it out somehow.

    nyrofan
  15. ll1816

    ll1816 Member

    Hi Reidsbeads,

    I take the Clonazepam for RLS, well actually restless body. Do you recommend something else that might work better. My husband says I still spasm and act out and talk in my
    dreams...that's when I AM sleeping. :)

    Hugs,
    Liz
  16. ll1816

    ll1816 Member

    Hey there,

    How do you manage to work it out when you can't sleep?

    Thanks and hugs,
    Liz
  17. ll1816

    ll1816 Member

    Hi angel,

    I'm so sorry that you are having such a difficult time with sleeping also and to have had this since you were a child...must have been awful back then especially.

    I am so sorry that your doctor won't send you for a sleep study. I would demand that he send you and if not I would file a complaint. Your symptoms certainly warrant a sleep study.

    Hang in there sweetie and know that you're in good company.

    Gentle hugs,
    Liz
  18. Bunchy

    Bunchy New Member

    I agree with some of the others.

    You can either wean back for a while using something like Unisom to help and then restart on the 3mg or try a different med.

    In any case you need to get your doc to take this seriously as you need your sleep.

    I have had tolerance to benzos build up over the years and take much too much for sleep, an issue I will be talking to my doc about after my vacation.

    There are a couple of other posts on here today about Lorazepam and other sleeping meds/issues - have a read of some of them.

    Love Bunchy x (fellow insomniac!)